NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 3, 2:30 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 3, 2:30 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
330 PM EDT Wed Jul 3 2019
The SYNOPSIS, NEAR TERM, and SHORT TERM sections have been updated
below.
.SYNOPSIS...
Issued at 330 PM EDT Wed Jul 3 2019
Upper waves, a moist and unstable atmosphere and weekend front will
combine to trigger off an on thunderstorms through the Holiday
weekend. Meanwhile, next week will be mostly dry as a ridge of high
pressure builds across the Plains.
Temperatures will be near normal through next week.
&&
.NEAR TERM...(Rest of This Afternoon and Tonight)
Issued at 330 PM EDT Wed Jul 3 2019
Upper impulses, outflow boundaries, deep moisture and strong
instability will result in continued convection with lesser coverage
expected late evening and overnight with the loss of solar heating.
A few storms could be severe with damaging winds per the Storm
Prediction Center Day1 Marginal Risk over all of central Indiana.
Slow storm movement and brief heavy downpours could result in
localized flooding.
The heat will be another issue. With temperatures in the lower 90s
and dew point temperatures in the 70s, the Heat Index will approach
100 degrees at times through 6 pm.
&&
.SHORT TERM...(Independence Day through Saturday)
Issued at 330 PM EDT Wed Jul 3 2019
Models in good agreement that upper impulse will move over the area
through the weekend, and a cold front will drop southeast across the
area Friday night and Saturday. The synoptic lift along with small
scale boundaries will interact with a warm, humid and unstable
airmass and result in the continued threat of thunderstorms. The
best chances will be Friday afternoon and Saturday afternoon as the
front enters the equation.
Slow storm movement and downpours in the stronger storms will result
in the threat for localized flooding.
Blend afternoon temperatures in the upper 80s look reasonable and
with dew point temperatures in the lower and middle 70s, the heat
index will be in the 90s during the afternoon hours.
&&
.LONG TERM (Saturday night through Wednesday)...
Issued at 305 PM EDT Wed Jul 3 2019
Ensembles continue to show minimal spread in the 500mb height
fields for the medium and longer term periods. The quasi-zonal
orientation to the heights will begin to relax a little late in
the weekend, then it appears some ridging returns across the
Central CONUS for towards the middle of next week.
Temperatures will generallly return to more seasonal conditions
with highs in the lower to middle 80s late in the weekend through
early next week, then current indications are that with some
ridging returning highs will once again push into the upper 80s to
around 90 by middle of next week.
Precipitation chances will continue to be the typical diurnally
driven development with scattered thunderstorms occasionally
throughout the extended periods. There may be a few periods that
remain dry in the extended, but at this distance guidance does not
provide a clear picture on which period will be dry.
&&
.AVIATION /Discussion for the 031800Z TAFS/...
Issued at 203 PM EDT Wed Jul 3 2019
Light flow at the surface has winds generally from the southwest
around 10kt or less. Thunderstorms have begun to develop and
remain scattered across the area, and may require a change to TAFs
for this evening to include mention of TS. Thunderstorms may
briefly create wind gusts in excess of 20kts. Cloud bases will be
generally around 5KFT with higher clouds around 10-15kft. Later
this evening expect winds to decrease to around 4-6kts and could
result in patchy fog deeloping once the afternoon/evening
thunderstorms dissipate.
For the 4th of July, diurnally driven thunderstorms are expected
again. Main timing will be around 18Z Thur.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....BEACH
AVIATION...BEACH
Hazardous weather outlook, Jul 3, 3:42 AM EST, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
442 AM EDT Wed Jul 3 2019
INZ021-028>031-035>049-051>057-060>065-067>072-040845-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
442 AM EDT Wed Jul 3 2019
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Scattered thunderstorms will be around today into tonight.
Isolated severe storms are possible.
Hazards: Damaging winds, heavy rain and flooding, lightning.
Timing: Thunderstorms are possible any time through tonight. Highest
chances for severe storms will be this afternoon into early evening.
Discussion: Scattered thunderstorms will continue today into tonight.
Very warm and humid conditions will continue, with heat index values
in the mid 90s today.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Outlook: Thunderstorm activity is possible at times for all or parts
of the area into next week. Very warm and humid conditions will
continue into Friday. Besides lightning any storm may produce
gusty winds and heavy rain.
Discussion: A front along with upper disturbances will bring chances
for thunderstorms into next week.
.SPOTTER INFORMATION STATEMENT...
There is a low chance for spotter activation this afternoon into
early evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind